Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Rectal bleeding, back pain, leg pain. Have sciatica. Taking paracetamol and codeine

Hi my name is shirley i have been bleeding from behind its not happening all the time just when i go to toilet i only go to the toilet like every two or three days but when im bleeding and this is starting to worry me can you help me please i have been in a lot of pain with my back and went down to my leg and my doctor tells me i have siatica i was taking paracetamol & codine could this be something to do with it
Asked On : Sun, 23 Dec 2012
Answers:  1 Views:  407
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Codeine can cause constipations. Due to constipations stool gets hard and can cause rectal bleeding due to hemorrhoids or mucosa irritating. Such blood is usually bright red and on the surface of the stool. Hemorrhoids are the most common reason of the blood in stool, however such bleeding can be due to other reasons like rectal polyps or colon cancer.
If you are 50 or older, the colon cancer is something that should be ruled out. To do that, colonoscopy should be performed.
If you are younger, you can try some treatment and if the blood in stool still will be present, than colonoscopy should be done.
First of all, you should avoid constipations, have more fiber rich products and mineral water. You should avoid fatty foods and soft drinks. Sitz baths with Quercus Cortex can be helpful as well.
You can also try prescription free hemorrhoids suppositories.
If such treatment wont give any effect in a week or so, colonoscopy should be done.

Hope this will help.
Answered: Sun, 23 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor